0
2013
Impact Factor

O. Fernandez

530 Church Street, Ann Arbor, MI-48109, USA
Department of Mathematics, University of Michigan

Publications:

Fernandez O. E., Mestdag T., Bloch A. M.
A generalization of Chaplygin’s Reducibility Theorem
2009, vol. 14, no. 6, pp.  635-655
Abstract
In this paper we study Chaplygin’s Reducibility Theorem and extend its applicability to nonholonomic systems with symmetry described by the Hamilton–Poincare–d’Alembert equations in arbitrary degrees of freedom. As special cases we extract the extension of the Theorem to nonholonomic Chaplygin systems with nonabelian symmetry groups as well as Euler–Poincaré–Suslov systems in arbitrary degrees of freedom. In the latter case, we also extend the Hamiltonization Theorem to nonholonomic systems which do not possess an invariant measure. Lastly, we extend previous work on conditionally variational systems using the results above. We illustrate the results through various examples of well-known nonholonomic systems.
Keywords: Hamiltonization, nonholonomic systems, reducing multiplier
Citation: Fernandez O. E., Mestdag T., Bloch A. M.,  A generalization of Chaplygin’s Reducibility Theorem, Regular and Chaotic Dynamics, 2009, vol. 14, no. 6, pp. 635-655
DOI:10.1134/S1560354709060033

Back to the list